MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE VUEPOINT OCT SYSTEM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

NUVASIVE, INC. NUVASIVE VUEPOINT OCT SYSTEM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 895000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation as it remains in-situ.A photographic review of the x-ray provided confirms the alleged event.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." , ".These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." , ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.".Patient education: ".The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications." product remains in-situ.
 
Event or Problem Description
During a doctor's visit a patient's x-ray was provided where the occipital wing had disengaged from the plate.No patient harm or revision procedure has been reported.
 
Additional Manufacturer Narrative
Supplemental report has been submitted to update, part number and unique identifier number.No other new information has become available.

Brand Name
NUVASIVE VUEPOINT OCT SYSTEM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7460165
Report Number2031966-2018-00037
Device Sequence Number11116972
Product Code KWP
UDI-Device Identifier00887517184849
UDI-Public00887517184849
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number895000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1